PDA

View Full Version : Amlodipine


shiela11
08-09-2013, 05:16 AM
Tried to stop taking BP medication. Made it 3 months at least. Went on a trip. Began to feel dizzy. I knew immediately that my BP was up. I always panic when it does. So this doesn't help, I didn't have any amlodipine with me. I had a few tablets of Propranolol 20mg. I took half of one. I also take 0.5 clonazepam twice daily. Return from my short vacation. Anxious about what happened with my BP. Began taking the Amlodipine 5mg again. Problem is, there are days, I feel horrible. Tired, sluggish, tightness in my left chest. I check my pressure it is usually low or normal. I guess, my question to Healthboard Family. Is this the price I must pay for the remainder of my life, taking BP medication. All medication has some side effects. I had a complete cardiac workup. I did poorly on the treadmill/stress test, because I tire easily. Some days I feel normal, then there are days I feel like crap. The doctors are always happy your pressure is low. But at what physical price? Suggestions anyone. I took a medication, when dosage were increase I had an allergic reaction to it. I am to avoid "ace inhibitors" per ER physician. Yet, this group of medication gave less problems. I sulfur based meds sensitive.

meg947
08-10-2013, 12:49 PM
I have been on amlodipine, linsopril, hydrochlorthiazide and topral (all at the same time) for HBP. Your symptons are not normal or acceptable and I would check with your doctor for an alternate medication. It also sounds like you may have a panic diorder, which as you point out only exascerbates your heart issue. Have you talked to your docs about either issue?

shiela11
08-10-2013, 12:58 PM
Thanks you Meg, I have an follow up appt. with my cardiologist. I will discuss this. Hopefully he can find a medication for my BP that will not make my life a nightmare.

meg947
08-10-2013, 01:17 PM
Good, I am really happy that you are going to follow up. Be adament when you talk to him/her and honest. What you are going through is not acceptable. I just checked my prescription bottle after sending you a message, and I am on 5 mg a day and have zippo side effects.......this is just not the medicine for you and he or she needs to find you another option. I have had HBP since I was 16 yo and know the uncomfortable feeling you get when your BP is out of control. I don't believe my HBP negatively affects my life in any way outside of the inconvenience of filling and taking prescriptions.....which isn't that bad when you compare it to have a stroke! You can get this under control, and feel 'normal' with the right mix of meds, I promise! :-)

shiela11
08-10-2013, 02:16 PM
You are right Meg. My mother died at the age of 39, stroke. My sister died at 42, my mother sister died at 48, stroke, my brother had one on his job. The quick thinking of fellow officer, got him to the hospital and he has no physical damage. His memory is better than mine. I go to the doctor. They are always happy that your pressure is normal or low. I feel, I shouldn't "rock the boat" by saying. I feel like crap, to get to this normal BP. I am struggling through the days. In an otherwise healthy body. I am taking medication that is literally making me sick. The problem is, I have such a difficult time, finding a medication I can take. I went through 6 different medication. I can't take HCTZ because it has sulfur in it. I was given a prescription for Spironolacton 25mg. I took 1/2, the combination of amlodipine and this. I felt awful. I had no energy. I was breathing "shallow". So I don't take it any more. I just take the 5mg amlodipine. I also take 0.5 clonazepam twice daily. I took 1/2 of amlodipine 5mg, yesterday. This morning I was feeling normal. Then I took the amlodipine. I began to feel like crap again. I will take your advice, talk honestly with my physician. This is a new physician, as I moved to MD, recently.